Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


buffalo hump
Mar 2, 2009

Was taking Zerit for 10+ yrs and developed severe body wasting, so switched to Ziagen & now I've developed the dreaded buffalo hump after only 8 months. Would it be feasible to alternate the two drugs to alleviate the wasting issues & also eliminate the hump by switching back & forth say every 3 months? Thx!

Response from Mr. Vergel

Once the hump appears, it is very difficult to eliminate it without surgery. It amazes me that switching from Zerit to Ziagen caused your buffalo hump to grow. Usually, switching from thimidine analogs (Zerit and AZT) do not cause body changes, unless something else changes in your metabolism. Has anything else changed (other meds, your lipids or blood sugar)?

If your hump is big, you may want to tell your doctor to refer you to a surgeon that performs liposuction and also knows how to get insurance reimbursement for that. Without good medical justification, many insurers will not pay for the procedure since they perceive it as cosmetic. Neck pain and sleep apnea are common justification for a letter of medical necessity.

Nelson



Previous
Liver with parenchymal disease
Next
Travel Safety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement